Streak Marks and Thin Skin
Answered by: Susan Eagles
Question from: Name not given
Posted on: November 24, 1998

A relative has patches on her skin resembling stretch marks. She is 18 years old and has seen many physicians, including dermatologists, who indicate they do not know what problem is. Many creams have been prescribed, none of which have helped. These patches are located behind her knees, on her hips, etc., and seem to be spreading. They are red streaks resembling stretch marks. The skin appears very thin and sometimes the skin will bleed. They do not itch, but hurt when touched. Do you have any suggestions, or know who to contact who might be able to help?

A cause of red stretch-like marks and thin skin is an excess of adrenocorticosteroid hormone (ACTH) which may result from steroid treatment (creams or medicines) or from an imbalance of ACTH from either the adrenal glands or the pituitary gland. This can be investigated with blood tests for ACTH and other factors in the blood. Your physician can have these investigations done.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.